MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter which revealed no visual damage to the catheter.Functional testing of the balloon portion of the catheter was performed which revealed a material rupture in the proximal one-third of the balloon.The complaint sample was decontaminated and prepared for further evaluation.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the returned sample is undergoing further evaluation which has not yet been completed.Upon completion of the investigation, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at 4 atmospheres during the first inflation while treating the target lesion in the left proximal superficial femoral artery(sfa).A contralateral approached was used by the health care professional (hcp) to gain access with a 6 french terumo introducer sheath over an 035 terumo glidewire in the right common femoral artery.The hcp prepared the lutonix dcb normally and removed the balloon protector without issues.The hcp did not apply negative pressure to the balloon during a short advancement to the calcified target lesion.After the lutonix dcb allegedly ruptured, the hcp reportedly removed the lutonix dcb without difficulty through the introducer sheath.The procedure was successfully completed using a 5x40 angiosculpt followed by another lutonix dcb.The lutonix dcb was requested to be returned for further evaluation.There was no reported consequence or impact to the patient.
 
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter, which revealed no visual damage to the catheter.Functional testing of the balloon portion of the catheter was performed which revealed a material rupture in the proximal one-third of the balloon.The complaint sample was decontaminated and prepared for further evaluation.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed the material rupture to be a longitudinal tear, perpendicular to the length of the balloon, distal to proximal marker band.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.If additional information is obtained, a supplement report will be submitted with all relevant information.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key5550841
Report Number3006513822-2016-00077
Device Sequence Number394225
Product Code ONU
UDI-Device Identifier00801741088568
UDI-Public(01)00801741088568(17)171007(10)GFZJ1376
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2017
Device Model Number9004
Device Catalogue NumberLX35130640
Device Lot NumberGFZJ1376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight75